Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Health Canada warns of CDAD risks associated with PPI drugs

Filed February 22nd, 2012 Joshua Sophy

Health officials in Canada have issued a public warning about the potential risks of Clostridium Difficile-associated diarrhea (CDAD) associated with taking Proton Pump Inhibitor (PPI) drugs.

Earlier this month, the Food and Drug Administration issued a similar warning that PPI drugs could lead to the potentially life-threatening C. diff diarrhea. C. diff in some people poses serious risks of gastrointestinal disorders. In a move similar to the FDA, Health Canada has also issued a warning about the potential side effects of PPI drugs.

Among the most commonly prescribed PPI drugs are Aciphex, Nexium, Omeprazole, Prevacid, Prilosec and Protonix. These drugs are among the most commonly prescribed drugs despite numerous studies which suggest most prescriptions for the drugs are unnecessary or are being refilled long after the recommended time period to take them.

Other previous studies have associated the use of c. diff with numerous other side effects, including bone fractures.

Health Canada said it decided to issue this warning after reviewing the results of several recent studies which suggest their is an increased risk of CDAD associated with taking PPI drugs. According to its release, Health Canada notes that the risk of C. diff diarrhea is already noted on the safety information included with PPI drugs.

Regulators urge people taking PPI drugs who develop diarrhea that does not improve over the period of a few days should consult with their physicians to potentially reduce the risk of further complications. “A diagnosis of CDAD should be considered for any patient who has risk factors for CDAD and who has persistent or severe diarrhea,” the agency’s statement notes.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!